MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES HYSTEROFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES HYSTEROFIBERSCOPE
Model Number HYF-XP
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The olympus scope was sent to an independent laboratory for culture testing.All channels were sampled.The device was sampled on 12/21/2021 and over 100 colony forming units (cfus) of unspecified gram positive bacteria was identified.The device was reprocessed and a new sampling occurred on 12/30/2021 and less than one (1) cfus of unspecified microorganisms were detected.The obtained results are in conformance with the requirements.Additional information was provided regarding the cleaning, disinfection and sterilization (cds) processes at the facility.During pre-cleaning, the customer suctioned water from the channels and flushed the air/water and auxiliary washing channel.The customer uses detergent salvanios ph10 for both pre-cleaning and manual cleaning.During manual cleaning, the operating/suction channel and the distal end/area around the elevator are brushed (brush reference clean an1050123).The scope is manually disinfected with deconex.The customer stores the scopes horizontally.Olympus is the customer¿s maintenance company.The scope was not sterilized.The device was returned to olympus for inspection.The insertion tube was deformed and buckling and fibers were broken from the image guide bundle.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the oes hysterofiberscope tested positive for contamination.The issue was found during a routine culture of the scope.All channels were sampled.The sampling occurred during reprocessing, before use.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The olympus scope was sent to an independent laboratory for culture testing.All channels were sampled.The device was sampled on 12/21/2021 and over 100 colony forming units (cfus) of unspecified gram positive bacteria was identified.The device was reprocessed and a new sampling occurred on 12/30/2021 and less than one (1) cfus of unspecified microorganisms were detected.The obtained results are in conformance with the requirements.Additional information was provided regarding the cleaning, disinfection and sterilization (cds) processes at the facility.During pre-cleaning, the customer suctioned water from the channels and flushed the air/water and auxiliary washing channel.The customer uses detergent salvanios ph10 for both pre-cleaning and manual cleaning.During manual cleaning, the operating/suction channel and the distal end/area around the elevator are brushed (brush reference clean (b)(4)).The scope is manually disinfected with deconex.The customer stores the scopes horizontally.Olympus is the customer¿s maintenance company.The scope was not sterilized.The device was returned to olympus for inspection.The insertion tube was deformed and buckling and fibers were broken from the image guide bundle.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was evaluated where no abnormalities were found that could have led to the positive culture.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "warning: an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
OES HYSTEROFIBERSCOPE
Common Device Name
HYSTEROFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13237238
Report Number8010047-2022-01319
Device Sequence Number4709433
Product Code HIH
UDI-Device Identifier04953170411571
UDI-Public04953170411571
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K891451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYF-XP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown